MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50003
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, one side of the inner packaging of a cxi support catheter was found to be unsealed with neat edges.The sales box was intact and sealed.The other four pieces of the catheter in the box were found in good condition.This issue was found at a distribution facility, and the product did not reach a point of use.There was no patient involvement.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, one side of the inner packaging of a cxi support catheter was found to be unsealed with neat edges.The sales box was intact and sealed.The other four pieces of the catheter in the box were found in good condition.This issue was found at a distribution facility, and the product did not reach a point of use.There was no patient involvement.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device and interview of personnel were conducted during the investigation.One cxi support catheter was returned to cook for investigation.Physical examination of the returned device showed that the cook seal was missing.Cook concluded that the complaint device was packaged out of specification.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which state, ¿do not use the product if there is doubt as to whether the product is sterile.¿ based on the available information, cook has concluded that manufacturing and quality control deficiencies contributed to this incident.All responsible personnel have been retrained to appropriate procedures.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11604679
Report Number1820334-2021-01052
Device Sequence Number4352159
Product Code KRA
UDI-Device Identifier00827002500037
UDI-Public(01)00827002500037(17)231221(10)13644844
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/21/2023
Device Model NumberG50003
Device Catalogue NumberCXI-2.6-18-150-P-NS-ANG
Device Lot Number13644844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1